MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I16-30
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 11/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.¿device iteration is afx with duraply.¿ device remains implanted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent to treat an abdominal aortic aneurysm (aaa).Approximately 4 years post initial procedure, a computed tomography angiogram identified a 3b endoleak.The physician elected to resolve this event by implanting two (2) infrarenal stent grafts, palmaz stent (non-endologix ) and a proximal gore (non- endologix) stent.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, based on the medical records / images received, the reported type iiib endoleak of the bifurcated stent graft event is confirmed however device, user, procedure or anatomy relatedness of this complaint could not be determined.A type ia endoleak, buckling of the proximal extension, sac growth of 7.2 mm and a type ii endoleak of the lumbar were also identified.The type ia endoleak and buckling of the proximal extension were user related due to the off label neck length of 10mm (should be greater than or equal to 15mm).The sac growth was related to the type iiib and ia endoleaks.The type ii endoleak was anatomy related.The final patient status was reported to be under surveillance post secondary procedure, no additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.¿device iteration is afx with duraply¿ corrections: h6: remove result code 3221 h6: remove conclusion code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent to treat an abdominal aortic aneurysm (aaa).Approximately 4 years post initial procedure, a cta identified a 3b endoleak (midgraft).The physician elected to treat with a vela, a non-endologix (palmaz stent) and (gore 36 cuff).Final angiogram demonstrated that the type 3b leak is sealed.Additional information: during the investigation, a type ia endoleak, buckling of the proximal extension, sac growth of 7.2 mm and a type ii endoleak of the lumbar were identified.Correction to the initial report: the physician elected to treat with an afx vela infrarenal stent graft and two (2) non-endologix stents (palmaz and gore) to resolve this event.The patient is currently being monitored.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9508917
Report Number2031527-2019-00620
Device Sequence Number13558310
Product Code MIH
UDI-Device Identifier00818009010247
UDI-Public(01)00818009010247
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2018
Device Model NumberBA28-90/I16-30
Device Lot Number1265987013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date12/22/2019
Supplement Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL , LOT# 1333222013
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR